Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pep
May 4, 2012

Hi. I started pep ( truvada and keletra) about two weeks ago under the supervision of a doctor. Everything seems to be fine until now. Now my stool is green and I have a pain in my lower back and some pain on the area around my liver? Do you think that Kaletra and Truvada can damage liver and kidney functions in 28 days? My urine is clear I usually drink plenty of water , but I have a fat liver ( cause I am a little heavy---I dont drink alcohol at all---- I DO NOT WANT TO STOP UNTIL DAY 28----however I am worried about my liver and kidneys.....do you have any idea why a person should stop pep before the 28th day?

Response from Dr. Henry

When pxs start Kaletra + Truvada it is not unusual to have bothersome gut problems for a while--rarely does that translate in to serious liver/kidney problems within 0-4 weeks. A few simple blood and urine tests as well as brief clinical assessment are generally recommended for safety monitoring in a situation such as you describe. 28 day course is rather empiric though we generally try to reach that mark after starting PEP (post exposure prophylaxis). KH



Previous
neuropathy fast progression. help doc!
Next
neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement